share email twitter ⋅ join discord whatsapp(2ck)
Free 120  NBME 24  NBME 23  NBME 22  NBME 21  NBME 20  NBME 19  NBME 18  NBME 17  NBME 16  NBME 15  NBME 13 
search for anything NEW!
NBME 23 Answers

nbme23/Block 3/Question#19 (49.3 difficulty score)
A previously healthy 32-year-old man is ...
Toxicology screeningπŸ”,πŸ“Ί
tags:

Login to comment/vote.


Tutor box

Members from the Leaderboard offering 1-on-1 help: Want to be listed here? Email us!

 +14 
submitted by seagull(1677),
unscramble the site ⋅ remove ads ⋅ become a member ($39/month)

Tish tatniep is niigtprp alsl.b tBeetr od a dgru rcesen hciwh smsee iobvsu.o

sympathetikey  When the answer is so obvious that you pick a stupid answer instead of it. DOH +45  
jooceman739  Funny thing I noticed is "he is alert and cooperative. He appears to be in pain" So he was so high that he was alert and cooperative during the basal ganglia hemorrhage +5  
yotsubato  @sympathetikey That fucking guy who drinks 2 six packs a day with liver failure got me like that. +1  
yogi  probably the "drug" have to be a stimulant or a hallucinogen which causes HTN & Tachycardia. +2  
charcot_bouchard  Lol. I got the right answer but took long time +  
goodkarmaonly  The patient's B.P. and pulse are raised + Bilateral dilated pupils = Most likely use of a stimulant Thats how I reasoned it anyways +1  
llamastep1  Bilateraly messed up pupils = Drugs (most of the time) +1  
targetmle  why is there basal ganglia hemorrhage? +  
dul071  Wait! doesn't it take like a week or two to get the results back!?!? i chose to measure catecholamine levels because that may be more timely. but clearly i'm wrong +1  
usmile1  basal ganglia hemorrhage is an intraparenchymal hemorrhage secondary to hypertension. according to FA, this occurs most commonly at the Basal Ganglia (FA19 pg 501) +2  



 +8 
submitted by hhsuperhigh(42),
unscramble the site ⋅ remove ads ⋅ become a member ($39/month)

"siH neidfrs eeielvb rheet aym ehva nebe gusdr at eht ptr,"ay pidroe. m..loa.

aisel1787  ahahaha +  
qball  What a snitch +10  
bend_nbme_over  Good thing they were at the ED cause that friend is gonna need some stitches +1  



 +1 
submitted by diabetes(28),
unscramble the site ⋅ remove ads ⋅ become a member ($39/month)

plaulpryi oildtnai ,eenriytopsh er,,ihaciedtycrsuasa fukenwsela,s era cpyilat rfo theeapmminas xocnian.oiitt




 +0 
submitted by thotcandy(88),
unscramble the site ⋅ remove ads ⋅ become a member ($39/month)

i dugierf it swa ioaccen ro mmpshaiteean so I dkpice splama erfe n.aehmisertepn Wyh is tsih not ?torrecc

ogccniAdr to sh:ti

yc:mSpemiaoisthtm E,rnepeihd esPuehrdndeoipe (dudfe,a)S ,nmsAaemepith Alulrotbe rienotvl(P) nac useac ivpeosti uslrtse ni eurms arhenesmtienp.

sgwpy.gtlm0eerwhanbNpotl7/k8rvt/bnho7oooKdob.t./iahnocc9a:hl2/mc.sw.u//b/4emBit

drzed  Because a toxicology screen would both answer your question (e.g. that it could be amphetamine abuse) and would also pick up any other drugs that the patient might have been using. So even though the pre-test probability is high for amphetamine use, lets say it was something else, well then the tox screen would pick that up as well. Or lets say that it was simultaneous use of two drugs, same scenario. +2